Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Disorientation following alcohol intake and using Xanax - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Brain and Spine
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1700 Questions
User :   I feel drunk and is almost 20 hours since I drank and I only had a few shots of Goldschlager and vomited soon after...I took a xanax pill saturday evening....Is it possible that it is still active in my system and amplifying the effects of the alcohol?
Doctor :   Hi
User :   hello
Doctor :   May I know your age?
User :   i'm a 25 year old female
Doctor :   Xanax can impair metabolism of alcohol causing much more severe effects on liver and other systems.
Doctor :   May I ask a few more questions to know if any such effects are present in you?
User :   yes
Doctor :   Is your appetite normal?
User :   im here
User :   yes it is
Doctor :   Are you having vomiting?
User :   yes
User :   a lot
Doctor :   Do you notice abdominal swelling?
Doctor :   Do you have jaundice?
User :   no
User :   no
User :   i do not
Doctor :   Are you having excessive drowsiness?
User :   yes
User :   sort of
Doctor :   Ok
Doctor :   Let me explain to you.
User :   also my leg is twitching a bit
Doctor :   Your symptoms are not severe enough to indicate hepatitis or peripheral neuropathy.
Doctor :   I would suggest you these.
Doctor :   1. Drink plenty of water
Doctor :   2. Take multivitamin pills one tablet a day for the 7 days.
Doctor :   3. Avoid taking xanax for the one day, till your symptoms improve.
Doctor :   4. You can use tablet prilosec OTC one tablet for 3 days.
Doctor :   5. Avoid spicy food.
Doctor :   5. Watch out for symptoms such as jaundice, abdominal bloating, severe confusional state, reduction in conscious state.
User :   symptoms of what
Doctor :   If you find any of these symptoms, you will have to report to your doctor immediately.
Doctor :   6. Lastly to see a doctor if symptoms persists.
User :   that's what im feeling
User :   confusion
User :   i feel really drunk still
Doctor :   Since you are able to answer my questions coherently, I do not find the confusional state to be very severe,
Doctor :   However, since I have not physically examined you, and hence if you feel that the confusion is severe, you may have to consult the doctor.
Doctor :   The severity of confusional state can be assesed by this.
User :   k thx
Doctor :   If you are not able to understand what a person is asking, if you are time sense is lost and if you feel that your memory is shaky, then it may be indicate that you need to consult your doctor.
Doctor :   Else just watch out for those symptoms.
Doctor :   Do you have any other query?
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor